Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Mar 20, 2020, 10:46 AM CDT for Cass County, Mason County, Illinois. It took effect at Mar 21, 2020, 5:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2020, 10:46 AM CDT (15:46 UTC)
- In effect from
- Mar 21, 2020, 5:00 PM CDT
- Expired
- Mar 21, 2020, 10:27 AM CDT
- In force
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IL, Mason County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River near Chandlerville (CDLI2).
- Action stage
- 454 ft
- Minor stage
- 456.6 ft
- Moderate stage
- 459 ft
- Major stage
- 462 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
707
WGUS43 KILX 201546
FLWILX
Flood Warning
National Weather Service Lincoln IL
1046 AM CDT Fri Mar 20 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Sangamon River near Chandlerville affecting Cass and Mason Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC017-125-210546-
/O.NEW.KILX.FL.W.0024.200321T2200Z-200324T0600Z/
/CDLI2.1.ER.200321T2200Z.200322T1200Z.200324T0000Z.NO/
1046 AM CDT Fri Mar 20 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Sangamon River near Chandlerville.
* From Saturday afternoon until late Monday night.
* At 1000 AM Friday the stage was 453.5 feet.
* Flood stage is 456.6 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 457.0 feet by Sunday morning.The river
will fall below flood stage by Monday evening.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Chandlerville 457 453.5 Fri 10 AM 456.0 457.0 456.9
&&
LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
4010 9036 4010 9017
$$
jrp2 follow-up statements
261
WGUS83 KILX 210223
FLSILX
Flood Statement
National Weather Service Lincoln IL
923 PM CDT Fri Mar 20 2020
...The Flood Warning continues for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
Sangamon River near Chandlerville affecting Cass and Mason Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC147-211622-
/O.EXT.KILX.FL.W.0022.000000T0000Z-200323T1500Z/
/MNTI2.1.ER.200320T1637Z.200322T0000Z.200323T0900Z.NO/
923 PM CDT Fri Mar 20 2020
The Flood Warning continues for
The Sangamon River at Monticello.
* Until Monday morning.
* At 900 PM Friday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.7 feet by
tomorrow evening. The river will fall below flood stage early
Monday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Monticello 13 13.1 Fri 9 PM 13.5 13.6 12.9
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
ILC017-125-211622-
/O.CON.KILX.FL.W.0024.200321T2200Z-200324T0600Z/
/CDLI2.1.ER.200321T2200Z.200322T1800Z.200324T0000Z.NO/
923 PM CDT Fri Mar 20 2020
The Flood Warning continues for
The Sangamon River near Chandlerville.
* From Saturday afternoon until late Monday night.
* At 900 PM Friday the stage was 454.9 feet.
* Flood stage is 456.6 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 457.1 feet by Sunday afternoon.The river
will fall below flood stage by Monday evening.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Chandlerville 457 454.9 Fri 9 PM 456.0 457.0 456.9
&&
LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
4010 9036 4010 9017
$$
Barnes806
WGUS83 KILX 211527
FLSILX
Flood Statement
National Weather Service Lincoln IL
1027 AM CDT Sat Mar 21 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Sangamon River near Chandlerville affecting Cass and Mason Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC017-125-211557-
/O.CAN.KILX.FL.W.0024.000000T0000Z-200324T0600Z/
/CDLI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1027 AM CDT Sat Mar 21 2020
The Flood Warning is cancelled for
The Sangamon River near Chandlerville.
* At 1000 AM Saturday the stage was 455.6 feet.
* Flood stage is 456.6 feet.
* Forecast...The river will crest below flood stage at 456.3 feet
early Monday morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Sangamon River
Chandlerville 457 455.6 Sat 10 AM 456.1 456.2 456.0
&&
LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
4010 9036 4010 9017
$$
bakerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:34 AM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 20, 6:34 AM CDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 634 AM CDT Fri Mar 20 2020 .SYNOPSIS... Issued at 223 AM CDT Fri Mar 20 2020 Isolated showers will be possible this morning as a cold front pushes through central Illinois. Temperatures will fall throughout the day...with afternoon readings dipping into the 40s. && .SHORT TERM...(Today and tonight) ISSUED AT 223 AM CDT Fri Mar 20 2020 07z/2am surface analysis shows a cold front extending from southern Lake Michigan across north-central Illinois into central Missouri. Nearly the entire KILX CWA remains in the warm sector with temperatures still in the 60s. Meanwhile behind the front, readings have plunged into the upper 30s/lower 40s across eastern Iowa. A narrow line of convection currently accompanies the front from Knox County northward: however, this activity has been diminishing over the past couple of hours. The HRRR shows a dry frontal passage this morning, but several other CAMs hint at a few showers. Given trailing short-wave trough noted on water vapor imagery over western Iowa, think slight chance PoPs for showers are warranted through mid-morning before the front settles toward the Ohio River by midday. Main weather story today will be the brisk northwesterly winds and falling temps behind the front. Early morning highs will range from the lower 40s in the Illinois River Valley to the lower 60s south of I-70...with readings falling into the lower to middle 40s across the board by this afternoon. Canadian high pressure will build into the Upper Midwest tonight, resulting in clearing skies and winds diminishing to less than 10mph overnight. Low temperatures will bottom out in the middle to upper 20s. .LONG TERM...(Saturday through Thursday) ISSUED AT 223 AM CDT Fri Mar 20 2020 Cool/dry weather will be on tap for Saturday with well below normal high temperatures in the lower to middle 40s. After a brief lull in precip chances, the next system of interest will approach late Saturday night into Sunday as an upper low currently well off the coast of California quickly tracks northeastward into the region. This feature will be weakening as it approaches and will be pushing into a sprawling ridge of surface high pressure, so think any light precip will hold off until Sunday morning at the earliest. Based on 00z Mar 20 model consensus, have introduced chance PoPs along/southwest of a Macomb...to Springfield...to Effingham line Sunday morning, then further N/NE across the remainder of the area by afternoon. Given temperatures initially in the lower 30s, thermal profiles will be cold enough to support snow or a rain/snow mix as precip initiates...with the precip quickly transitioning to all rain by late morning. Thanks to extensive cloud cover, light precip, and easterly winds, highs will once again struggle to reach the lower to middle 40s. Once the Sunday wave passes, dry/warmer weather will return Monday as highs climb back to near normal in the lower to middle 50s. After that, an active weather pattern will continue next week as a series of systems bring periodic rain chances to the region. All models agree that low pressure will spread rain showers back into central Illinois on Tuesday: however, they disagree on the exact track of the low. The GFS takes a more southerly track from Kansas into Kentucky...while both the ECMWF and GEM curve it more northeastward into Illinois/Indiana. Siding with the ECMWF/GEM consensus, have added slight chance thunder across the southern half of the CWA. Another break in the precip will be observed on Wednesday before yet another system triggers showers and perhaps a few thunderstorms by Thursday as temps climb into the 60s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 633 AM CDT Fri Mar 20 2020 IFR clouds have developed near and just behind the cold front, at PIA, BMI and SPI. Those conditions are expected to develop at DEC and CMI in a couple hours after FROPA occurs there. The IFR clouds should improve to MVFR by mid to late morning, then remain MVFR until evening, when VFR clouds develop. Some clearing is expected overnight, but did not add an extra line for that, once VFR conditions were established. Gusty northwest winds will be another concern at the start of the 12z TAF period. Gusts to 30KT will be common this morning, after FROPA occurs. Gusts will diminish as the afternoon progresses. Sustained winds may remain in the 8-12kt range overnight tonight as wind directions shift through north toward northeast by sunrise on Saturday. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for ILZ051. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Shimon
Hazardous weather outlook, Mar 20, 6:40 AM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 640 AM CDT Fri Mar 20 2020 ILZ027>031-036-037-040-041-047-211145- Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 640 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Gusty northwest winds of 25 to 35 mph will create difficult travel for high profile vehicles, especially on east-west roads. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Illinois River levels will rise the next several days, though flooding is expected to remain from Beardstown to Havana through the period. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048>050-052>057-061-062-211145- Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar-Logan- Macon-McLean-Menard-Morgan-Moultrie-Piatt-Scott-Shelby-Vermilion- 640 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Gusty northwest winds of 25 to 35 mph will create difficult travel for high profile vehicles, especially on east-west roads. Minor flooding is expected to develop on the east end of the Sangamon River today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Minor flooding is expected to continue on the east end of the Sangamon River this weekend. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ051-211145- Sangamon- 640 AM CDT Fri Mar 20 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TODAY AND TONIGHT... Due to recent heavy rainfall, discharges from the dam at Lake Springfield will result in elevated water levels on Sugar Creek. Gusty northwest winds of 25 to 35 mph will create difficult travel for high profile vehicles, especially on east-west roads. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ063-066>068-071>073-211145- Clark-Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 640 AM CDT Fri Mar 20 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Gusty northwest winds of 25 to 35 mph will create difficult travel for high profile vehicles, especially on east-west roads. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
In the hours before
Local storm report, Mar 20, 6:39 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
639 AM CDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN WINDSOR 39.44N 88.60W
03/20/2020 M1.72 INCH SHELBY IL CO-OP OBSERVER
&&
JRPLocal storm report, Mar 20, 7:57 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 AM CDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 N SIDELL 39.97N 87.82W
03/20/2020 M1.08 INCH VERMILION IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 S SULLIVAN 39.55N 88.61W
03/20/2020 M1.15 INCH MOULTRIE IL CO-OP OBSERVER
0730 AM HEAVY RAIN CASEY 39.30N 87.99W
03/20/2020 M1.07 INCH CLARK IL CO-OP OBSERVER
&&
JRPLocal storm report, Mar 20, 8:24 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 S OLNEY 38.70N 88.09W
03/20/2020 M3.53 INCH RICHLAND IL CO-OP OBSERVER
0800 AM HEAVY RAIN MATTOON 39.48N 88.37W
03/20/2020 M1.03 INCH COLES IL CO-OP OBSERVER
&&
JRPLocal storm report, Mar 20, 8:43 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
843 AM CDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN PALESTINE 39.00N 87.61W
03/20/2020 M2.80 INCH CRAWFORD IL CO-OP OBSERVER
&&
JRPLocal storm report, Mar 20, 10:31 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1031 AM CDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SHELBYVILLE 39.41N 88.80W
03/20/2020 M1.09 INCH SHELBY IL CO-OP OBSERVER
&&
JRPLocal storm report, Mar 20, 10:41 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1041 AM CDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E OLNEY 38.73N 88.07W
03/20/2020 M3.55 INCH RICHLAND IL COCORAHS
0700 AM HEAVY RAIN 2 NE OLNEY 38.75N 88.06W
03/20/2020 M3.25 INCH RICHLAND IL COCORAHS
0700 AM HEAVY RAIN WNW HUTSONVILLE 39.11N 87.66W
03/20/2020 M1.80 INCH CRAWFORD IL COCORAHS
0700 AM HEAVY RAIN 4 NW MODE 39.31N 88.79W
03/20/2020 M1.30 INCH SHELBY IL COCORAHS
0700 AM HEAVY RAIN 1 S CHARLESTON 39.47N 88.18W
03/20/2020 M1.22 INCH COLES IL COCORAHS
0700 AM HEAVY RAIN 1 NE SHELBYVILLE 39.42N 88.79W
03/20/2020 M1.12 INCH SHELBY IL COCORAHS
0700 AM HEAVY RAIN NE WATSON 39.03N 88.57W
03/20/2020 M1.07 INCH EFFINGHAM IL COCORAHS
0700 AM HEAVY RAIN SSW BROADLANDS 39.91N 88.00W
03/20/2020 M1.04 INCH CHAMPAIGN IL COCORAHS
&&
JRPNearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.